Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 32, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 3, 2001, 1:30 PM CDT for Phelps County, Missouri. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 3, 2001, 1:30 PM CDT (18:30 UTC)
- Expired
- Apr 3, 2001, 2:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Phelps County, MO
The radar
The St Louis radar (KLSX), 128 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 1:42 PM CDT | Hail 1.75 | St James, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1171 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
920
WUUS53 KSGF 031830
SVRSGF
MOC161-031915-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
130 PM CDT TUE APR 3 2001
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PHELPS COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 215 PM CDT
* AT 127 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM NEAR
DIXON...OR 14 MILES WEST OF ROLLA...MOVING EAST AT 40 MPH. THIS
SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS
IN EXCESS OF 60 MPH. THE TOWN OF DIXON REPORTED DIME SIZE HAIL AT
128 PM.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEWBURG BY 135 PM CDT.
DOOLITTLE BY 140 PM CDT.
ROLLA BY 145 PM CDT.
ST. JAMES BY 155 PM CDT.
THE TOWNS OF JEROME AND NORTHWYE ARE ALSO IN THE PATH OF THIS STORM.
STAY TUNED TO LOCAL MEDIA OUTLETS...SUCH AS RADIO...TELEVISION...
CABLE TELEVISION...AND NOAA WEATHER RADIO FOR THE LATEST SEVERE
WEATHER INFORMATION.
LAT...LON 3802 9203 3777 9204 3779 9153 3817 9155
3807 9173
JLTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 11:55 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 3, 11:55 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1155 AM CDT TUE APR 3 2001 WARM FRONT CURRENTLY LOCATED FROM ABOUT FT. SCOTT TO LEBANON TO WEST OF WEST PLAINS. BEGINNING TO SHOW UP RATHER WELL ON VISIBLE SATELLITE IMAGE. CONVECTION TO THE NORTH OF THE FRONT HAS PRODUCED SOME HAIL REPORTS ACROSS THE NORTHERN CWA. HAVE UPDATED ZONES TO LOWER AFTERNOON HIGHS TO THE NORTH AND EAST OF THE WARM FRONT. BELIEVE CLOUDS AND RAIN WILL KEEP TEMPS DOWN THERE. HOWEVER...HAVE RAISED HIGHS TO THE SOUTH OF THE FRONT WHERE CLOUDS HAVE MIXED OUT FAIRLY WELL THIS MORNING AND TEMPS HAVE ALREADY SHOT UP INTO THE 70S. .SGF... MO...NONE. KS...NONE. GAEDE
In the hours before
Local storm report, Apr 3, 12:15 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1215 PM CDT TUE APR 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1056 AM IONIA MO 1 INCH HAIL
04/03/01 BENTON REPORTED BY PUBLIC.
1205 PM 2 N BARNETT MO 1.75 INCH HAIL
04/03/01 MORGAN REPORTED BY STORM
SPOTTER.Local storm report, Apr 3, 12:39 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1239 PM CDT TUE APR 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....l
1214 PM ELDON MO .75 INCH HAIL
04/03/01 MILLER REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 3, 1:00 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT TUE APR 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1238 PM SUNRISE BEACH MO .75 INCH HAIL
04/03/01 CAMDEN REPORTED BY PUBLIC.Special weather statement, Apr 3, 1:00 PM CDT, 30 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT TUE APR 3 2001 ...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS... A WARM FRONT...EXTENDING FROM NEAR FORT SCOTT KANSAS TO FORT LEONARD WOOD...WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT TODAY. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION THIS AFTERNOON... AND INTERACT WITH THE WARM FRONT...TO PRODUCE SHOWERS AND THUNDERSTORMS. THE AIRMASS OVER THE REGION WILL REMAIN SLIGHTLY TO MODERATELY UNSTABLE THROUGH THE DAY...WITH LARGE HAIL UP TO THE SIZE OF GOLFBALLS BEING THE MAIN THREAT. STORM OUTFLOW COULD BECOME STRONG ENOUGH TO PRODUCE WIND GUSTS TO 60 MPH. STRONGEST STORMS WILL BE LOCATED GENERALLY NORTH OF INTERSTATE 44. SPOTTERS AND EMERGENCY MANAGEMENT SHOULD CLOSELY MONITOR WEATHER CONDITIONS THROUGH THE DAY. .OUTLOOK FOR WEDNESDAY THROUGH SATURDAY... WARM AIR IN THE MID LEVELS OF THE ATMOSPHERE WILL OVERSPREAD THE REGION...DECREASING THE THREAT OF THUNDERSTORMS WEDNESDAY AND THURSDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE ON FRIDAY NIGHT AS THE NEXT STORM SYSTEM APPROACHES THE AREA. GAEDE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 10:35 AM CDT | Severe Thunderstorm Warning | SGF | Benton | 25 min |
| Apr 3, 11:02 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 43 min |
| Apr 3, 12:05 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 40 min |
| Apr 3, 12:13 PM CDT | Flash Flood Warning | SGF | Morgan | 3 hr |
| Apr 3, 12:26 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 49 min |
| Apr 3, 12:42 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 48 min |
| Apr 3, 12:48 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 42 min |
| Apr 3, 1:58 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster | 47 min |
| Apr 3, 2:28 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 62 min |
| Apr 3, 2:41 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 34 min |
| Apr 3, 3:14 PM CDT | Tornado Warning | SGF | Wright | 31 min |
| Apr 3, 3:36 PM CDT | Tornado Warning | SGF | Douglas | 24 min |
| Apr 3, 3:40 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 35 min |
| Apr 3, 3:58 PM CDT | Tornado Warning | SGF | Douglas, Howell | 62 min |
| Apr 3, 4:53 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 67 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.